Faculty Profile


Jalal M. I. Shatah

Professor of Mathematics
shatah@cims.nyu.edu
212-998-3328
Warren Weaver Hall, Office 712

Education

Ph.D., Applied Mathematics, Brown University, USA, 1983.
M.S., Applied Mathematics, Brown University, USA, 1981.
B.S., Mathematics and Engineering Science, University of Texas, Austin, USA, 1979.

Research Interests

My research focuses on the problem of global existence and asymptotic behavior of small solutions to nonlinear hyperbolic and dispersive equations.

Selected Publications

J. Shatah and M. Struwe, "The Cauchy problem for wave maps", International Mathematics Research Notices, no. 11, 555-571 (2002)
J. Shatah and C. Zeng, "Geometry and a priori estimates for free boundary problems of the Euler equation", Communications on Pure and Applied Mathematics 61, no. 5, 698-744 (2008)
P. Germain, N. Masmoudi, and J. Shatah, "Global solutions for the gravity water waves equation in dimension 3", Annals of Mathematics 175, no. 2, 691-754 (2012)